Strassels SA. AHRQ WebM&M [serial online]. August 2006.
In anticipation of discharge, a patient's opiate medication is changed from an immediate-release to a long-acting formbut the dose was incorrectly converted, resulting in an overdose. The patient develops respiratory distress and requires a 2-week stay in the ICU.
Free full text
Kayser SR. AHRQ WebM&M [serial online]. February 2007.
Can an electronic prescribing system detect doctors who are more likely to make a serious prescribing error?
Coleman JJ, Hemming K, Nightingale PG, et al. J R Soc Med. 2011;104:208-218.
High incidence of medication documentation errors in a Swiss university hospital due to the handwritten prescription process.
Hartel MJ, Staub LP, Röder C, Eggli S. BMC Health Serv Res. 2011;11:199.
Weber RJ. AHRQ WebM&M [serial online]. May 2006.
View all related resources...
Find Related Resources by...
Setting of Care
Quality and Safety Professionals
Look-Alike, Sound-Alike Drugs
Approach to Improving Safety
Computerized Provider Order Entry (CPOE)
Produced for the
Agency for Healthcare Research and Quality
team of editors
University of California, San Francisco
with guidance from a prominent
. The AHRQ PSNet site was designed and implemented by Silverchair.
Contact AHRQ PSNet
Terms & Conditions
Freedom of Information Act
The White House
USA.gov: U.S. Government Official Web Portal
Agency for Healthcare Research and Quality • 540 Gaither Road Rockville, MD 20850 • Telephone: (301) 427-1364